Alert archive / Missouri / Areal Flood Warnings in 2012

Areal Flood Warning 10, NWS St. Louis, MO

April 30, 2012Boone County, Missouri

NWS St. Louis, MO issued this areal flood warning at Apr 30, 2012, 10:26 PM CDT for Boone County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2012, 10:26 PM CDT (03:26 UTC)
Expired
May 1, 2012, 10:30 AM CDT
In force
12 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Boone County, MO

The radar

The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WGUS43 KLSX 010326
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CDT MON APR 30 2012

MOC019-011530-
/O.NEW.KLSX.FA.W.0010.120501T0326Z-120501T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
1026 PM CDT MON APR 30 2012

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLOOD WARNING FOR...
  BOONE COUNTY IN CENTRAL MISSOURI...

* UNTIL 1030 AM CDT TUESDAY

* AT 1019 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND THE MISSOURI
  DEPARTMENT OF TRANSPORTATION CONTINUED TO REPORT SEVERAL ROAD 
  CLOSED BY FLOODING CAUSED BY LAST NIGHTS HEAVY RAINFALL. THE 
  CLOSURES INCLUDE ROUTE ZZ AT HARMONY CREEK...STONE DRIVE AT SILVER
  FORK CREEK...ROUTE Y NEAR THE CALLAWAY COUNTY LINE...BALL ROAD 
  NEAR ADAMS ROAD...SCHUNEMEYER TOAD NEAR HIGHWAY 22 AND UNIVERSITY 
  AVENUE BETWEEN ROCKHILL ROAD AND ANN STREET.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ASHLAND...
  CENTRALIA...COLUMBIA...HALLSVILLE...MIDWAY AND STURGEON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.

&&

LAT...LON 3925 9243 3924 9211 3907 9211 3906 9213
      3890 9217 3881 9214 3874 9218 3871 9222
      3864 9222 3864 9225 3868 9236 3872 9234
      3876 9241 3881 9238 3883 9244 3888 9248
      3890 9248 3899 9257

$$

BRITT
2 follow-up statements
551 
WGUS83 KLSX 010448
FLSLSX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 PM CDT MON APR 30 2012

MOC019-011530-
/O.CON.KLSX.FA.W.0010.000000T0000Z-120501T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
1148 PM CDT MON APR 30 2012

...FLOOD WARNING REMAINS IN EFFECT FOR BOONE COUNTY UNTIL 1030 AM CDT
TUESDAY...

AT 1141 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A FEW 
ROADS STILL REMAIN CLOSED BECAUSE OF HEAVY RAIN THAT FELL ON SUNDAY 
NIGHT.  THESE CLOSURES INCLUDE STONE DRIVE AT SILVER FORK CREEK... 
BALL ROAD NEAR ADAMS ROAD AND UNIVERSITY AVENUE BETWEEN ROCKHILL 
ROAD AND ANN STREET.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE CENTRALIA... 
COLUMBIA...HALLSVILLE AND STURGEON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.

&&

LAT...LON 3925 9243 3924 9211 3907 9211 3906 9213
      3890 9217 3881 9214 3874 9218 3871 9222
      3864 9222 3864 9225 3868 9236 3872 9234
      3876 9241 3881 9238 3883 9244 3888 9248
      3890 9248 3899 9257

$$

BRITT
032 
WGUS83 KLSX 011521
FLSLSX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 AM CDT TUE MAY 1 2012

MOC019-011537-
/O.EXP.KLSX.FA.W.0010.000000T0000Z-120501T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
1021 AM CDT TUE MAY 1 2012

...THE FLOOD WARNING THAT WAS IN EFFECT FOR BOONE COUNTY WILL BE
ALLOWED TO EXPIRE AT 1030 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3925 9243 3924 9211 3907 9211 3906 9213
      3890 9217 3881 9214 3874 9218 3871 9222
      3864 9222 3864 9225 3868 9236 3872 9234
      3876 9241 3881 9238 3883 9244 3888 9248
      3890 9248 3899 9257

$$

BYRD

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 30, 9:06 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 30, 9:06 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CDT MON APR 30 2012

.UPDATE...
ISSUED AT 906 PM CDT MON APR 30 2012

NO SIGNIFICANT CHANGES NEEDED TO GOING FORECAST AS CHANCES FOR
THUNDERSTORMS WILL INCREASE AFTER MIDNIGHT ACROSS CENTRAL MISSOURI.
CLUSTER OF THUNDERSTORMS THAT HAVE DEVELOPED OVER SOUTHERN KANSAS
AND NORTHERN OKLAHOMA SHOULD CONTINUE TO CONGEAL INTO A FOWARD
PROPAGATING MCS OVER THE NEXT FEW HOURS AND THEN MOVE EAST WHICH
HAS BEEN WELL DEPICTED BY RECENT RUNS OF THE RUC/HRRR. DECENT
925-850MB MOISTURE CONVERGENCE WILL DEVELOP WEST OF THE MISSISSIPPI
RIVER BETWEEN 09-12Z ON THE NOSE OF A 40KT LOW LEVEL JET UNDER
ASCENT ASSOCIATED WITH SHORTWAVE TROUGH CURRENTLY OVER WESTERN
KANSAS. THIS FORCING WILL CONTINUE TO MOVE EAST ACROSS THE CWA
BETWEEN 12-21Z WHICH IS HANDLED WELL BY GOING LIKELY/CATEGORICAL
POPS ALREADY IN THE FORECAST. COVERAGE OF SEVERE THUNDERSTORMS
WILL LIKELY DIMINISH AS THE COMPLEX MOVES INTO LESSER AMOUNTS OF
INSTABILITY AS IT MOVES EAST TONIGHT. HOWEVER...THERE STILL
REMAINS THE THREAT FOR A FEW STRONG OR POSSIBLY SEVERE STORMS
SOUTH OF I-70 LATE TONIGHT/EARLY TUESDAY GIVEN MUCAPES OF 800-1200
J/KG AND DEEP LAYER SHEAR AROUND 40KTS.

BRITT

&&

.SHORT TERM...
ISSUED AT 256 PM CDT MON APR 30 2012
(TONIGHT)

SHOWERS AND STORMS SLOWLY TAPERING OFF IN THE FAR EASTERN SECTIONS
OF FORECAST AREA LATE THIS AFTERNOON AS WEAK SURFACE RIDGE
BUILDS IN. SO SHOULD SEE DRY CONDITIONS THROUGH LATE EVENING. THEN
AS NEXT IN A SERIES OF SHORTWAVES SLIDES ALONG THE FRONTAL
BOUNDARY THAT IS JUST TO THE SOUTH OF THE FORECAST AREA...SHOWERS AND
THUNDERSTORMS TO REDEVELOP AND MOVE NORTHEASTWARD ACROSS THE REGION.
BEST CHANCES OF STORMS WILL BE OVER SOUTHERN HALF OF CWA...MAINLY
ALONG AND SOUTH OF I-70. DO NOT FEEL THAT A FF WATCH IS NEEDED AS
SOUTHERN PORTIONS OF FORECAST AREA HAVE NOT HAD AS MUCH RAIN IN
THE PAST COUPLE OF DAYS AS THE NORTHERN HALF HAS HAD...AND ONLY UP
TO A QUARTER OF AN INCH IS EXPECTED AT THIS TIME.

AS FOR LOW TEMPS...TO REMAIN RATHER MILD WITH LOWS IN THE UPPER
50S TO LOW 60S.

BYRD

&&

.LONG TERM...
ISSUED AT 222 PM CDT MON APR 30 2012

(TUESDAY-THURSDAY)

PRECIP SHOULD BE ONGOING AT THE START OF THE PERIOD...ESP ACROSS CNTRL
AND SE MO. SHORT WAVE ENERGY WILL ACT TO ENHANCE THE PRECIP COVERAGE
AND DRIVE IT THRU THE CWA. THE WARM FRONT WILL LIFT NORTH THRU THE DAY
AND PRECIP SHOULD FOLLOW SUIT AS WELL AND BE E/NE OF THE AREA BY 00Z.
WENT ON THE COOLER SIDE OF GUIDANCE ON TUESDAY...ESP ALONG AND EAST OF
THE STL METRO AREA WITH WIDESPREAD CLOUDS AND PRECIP. IT LOOKS LIKE THE
HEAVIEST QPF SHOULD FALL SOUTH OF WHERE THE HEAVIEST PRECIP FELL OVER
THE WEEKEND. BUT IF THE PRECIP SETS UP FURTHER NORTH THEN A WATCH MAY
BE NEEDED.

AFTER TUESDAY...IT WOULD APPEAR MOST OF THE AREA WILL GET A BREAK FROM
THE RECENT WET PATTERN AS MAIN UPPER WINDS FOCUS FURTHER NORTH AND
BECOME MORE ZONAL. UPPER HEIGHTS WILL BUILD ALLOWING THE WARM FRONT TO
LIFT NORTH AND EVENTUALLY BECOMING STATIONARY ACROSS THE UPPER MIDWEST
THRU THE WEEKEND. THERE IS A HINT THAT A WEAK SHORT WAVE WILL PASS
NORTH OF THE AREA ON THURSDAY. THIS MAY BE ENOUGH TO ALLOW PRECIP TO
DROP BACK INTO NE MO AND W CNTRL IL BY LATE THURSDAY. WENT ON THE WARM
SIDE OF GUIDANCE WITH HIGHS IN THE MID/UPPER 80S AS AREA SHOULD BE WELL
INTO THE WARM SECTOR.

(THURSDAY NIGHT-MONDAY)

PRECIP CHANCES WILL CONTINUE INTO THE OVERNIGHT PERIOD ACROSS THE
NRTHRN CWA. THEN ANOTHER BREAK UNTIL SATURDAY NIGHT WHEN THE FRONT
BEGINS TO SLOWLY SAG SOUTH. THIS TREND SHOULD CONTINUE THRU THE
REMAINDER OF THE WEEKEND AS UPPER HEIGHTS SLOWLY FALL. THE FRONT WILL
STILL BE IN THE AREA ON MONDAY. THIS WILL KEEPS AT LEAST CHANCE POPS
AROUND THRU THE END OF THE PERIOD. THE WEEKEND SHOULD BE WARM WITH 850
TEMPS IN THE UPPER TEENS. THIS SHOULD PRODUCE HIGH TEMPS IN THE 80S ON
SATURDAY AND SUNDAY. WITH THE FRONT CONTINUING TO SINK SOUTH...CLOUDS
AND PRECIP SHOULD KEEP TEMPS CLOSER TO AVERAGE BY MONDAY.

MILLER

&&

.AVIATION...
ISSUED AT 554 PM CDT MON APR 30 2012

MUCH OF THE POST FRONTAL CUMULUS OR STRATOCUMULUS CLOUDS AROUND
2000 FT SHOULD SCATTER OUT EARLY THIS EVNG WITH UIN THE LAST TO
SCATTER OUT. THE SFC WINDS SHOULD BECOME LIGHT WITH FOG POSSIBLE
LATE TGT IN UIN. CONVECTION OVER KS AHEAD OF A SHORTWAVE OVER WRN
KS SHOULD SPREAD EWD INTO COU LATE TGT AND EVENTUALLY INTO THE ST
LOUIS METRO AREA TOWARDS MRNG WITH UIN ON THE NRN FRINGES OF THE
CONVECTION. STILL PLENTY OF UNCERTAINTY IN THE COVERAGE OF THIS
CONVECTION...BUT COULD DEVELOP INTO AN MCS WITH HEAVY RAIN
POSSIBLE. MOST OF THIS CONVECTION SHOULD SHIFT E-NE OF COU BY
EARLY TUE AFTN...AND E-NE OF THE ST LOUIS METRO AREA BY LATE
TUE AFTN. THE SFC WIND WILL BECOME SLY AND GUSTY TUE AFTN AS A
SUBTLE WARM FRONT LIFTS N-NE OF THE TAF SITES.

SPECIFICS FOR KSTL...MOST OF THE CUMULUS CLOUDS AROUND 3000 FT
SHOULD DISSIPATE EARLY THIS EVNG. WLY SFC WINDS SHOULD BECOME
LIGHT AS WELL EARLY THIS EVNG. ANOTHER ROUND OF CONVECTION SHOULD
MOVE INTO STL DURING THE EARLY MRNG HOURS AS LOW-MID LEVEL WAA
INCREASES AHEAD OF AN APPROACHING SHORTWAVE. MOST OF THIS
CONVECTION SHOULD MOVE E-NE OF STL BY LATE TUE AFTN AS A WEAK WARM
FRONT LIFTS N-NE OF THE AREA WITH THE SFC WIND INCREASING FROM A
SLY DIRECTION. MOST OF THE CLOUDS SHOULD DISSIPATE OR MOVE OUT OF
THE AREA BY EARLY TUE EVNG.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 30, 3:40 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT MON APR 30 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
340 PM CDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT...ESPECIALLY ACROSS CENTRAL AND
SOUTHEAST MISSOURI. NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL CONTINUE AREA WIDE ON TUESDAY. A FEW OF THESE
STORMS MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS AS THE MAIN
THREATS.

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY
NIGHT ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

THE CHANCE FOR THUNDERSTORMS RETURNS FOR SATURDAY NIGHT AND SUNDAY FOR
AREAS MAINLY ALONG AND NORTH OF INTERSTATE 70.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:01 AM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Franklin, Gasconade and 10 more7 hr

Nearby

Areal Flood Warnings in Missouri, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.